Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 52, NWS Milwaukee, WI

May 17, 2018

NWS Milwaukee, WI issued this small craft advisory at May 17, 2018, 9:05 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 17, 2018, 9:05 AM CDT (14:05 UTC)
Expired
May 18, 2018, 10:00 AM CDT
In force
25 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

920 
WHUS73 KMKX 171405
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
905 AM CDT Thu May 17 2018

...Gusty Winds Today Stay Onshore Overnight...

LMZ643-644-172215-
/O.NEW.KMKX.SC.Y.0052.180517T1405Z-180518T0500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
905 AM CDT Thu May 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until midnight CDT
tonight. 

* WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots.

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-172215-
/O.NEW.KMKX.SC.Y.0052.180517T1405Z-180518T1500Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
905 AM CDT Thu May 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 10 AM CDT Friday.

* WINDS: North to northeast 15 to 25 knots.

* WAVES: 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
346 
WHUS73 KMKX 171955
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
255 PM CDT Thu May 17 2018

...Gusty Winds Today Stay Onshore Overnight...

LMZ643-644-180400-
/O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T0500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
255 PM CDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots.
  Winds shifting northeast this evening.

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-180400-
/O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
255 PM CDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

* WINDS: North to northeast 15 to 25 knots through this evening 
  shifting east 10 to 20 knots.

* WAVES: 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
254 
WHUS73 KMKX 180217
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
917 PM CDT Thu May 17 2018

...Gusty Northeast Winds Overnight...

LMZ644-181030-
/O.EXT.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/
Port Washington to North Point Light WI-
917 PM CDT Thu May 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

The Small Craft Advisory is now in effect until 10 AM CDT Friday.

* WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots.
  Winds veering northeast tonight. 

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ643-180500-
/O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T0500Z/
Sheboygan to Port Washington WI-
917 PM CDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots.
  Winds veering northeast tonight. 

* WAVES: 3 to 5 feet diminishing to 3 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-181030-
/O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
917 PM CDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

* WINDS: North to northeast 15 to 25 knots veering east 10 to 20 
  knots. 

* WAVES: 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
690 
WHUS73 KMKX 180801
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
301 AM CDT Fri May 18 2018

...LINGERING HIGH WAVES THIS MORNING...

LMZ644>646-181500-
/O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
301 AM CDT Fri May 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS: Northeast 10 to 15 knots.
  

* WAVES: 3 to 5 feet becoming 2 to 4 feet by late morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
246 
WHUS73 KMKX 181438
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
938 AM CDT Fri May 18 2018

...Winds and Waves have Decreased...

LMZ644>646-181545-
/O.EXP.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
938 AM CDT Fri May 18 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The Small Craft Advisory will expire at 10 AM CDT this morning.
Winds and waves have subsided below Small Craft Advisory levels,
and are expected to remain at these levels through the rest of
today and tonight. 

$$
www.weather.gov/mkx

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 6:13 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 17, 6:13 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
613 AM CDT Thu May 17 2018

.UPDATE...The forecast is on track for today and tonight.

&&

.AVIATION(12Z TAFS)...Mostly clear to partly cloudy today and
tonight with VFR conditions expected.

&&

.PREV DISCUSSION... (Issued 328 AM CDT Thu May 17 2018)

DISCUSSION...

Today and tonight...Forecast Confidence is high.

A cold front on nly winds is currently moving swd into S WI. Enely
winds will then prevail the remainder of the day with cooler
temps than yesterday, especially over ern WI. The winds will turn
ely for Fri as large high pressure continues to move ewd across S
Canada. Temps on Fri similar to today.

Friday...Forecast confidence is high.

High pressure will still dominate, but clouds will be increasing
from the south during the afternoon. Still a very pleasant day,
although areas near Lake Michigan will still be cooled down by
the easterly winds off the lake.

Friday night and Saturday...Forecast confidence is high.

A weak low pressure system will lift north out of the
Tennessee/Ohio Valley region, taking a more western approach than
was previously thought. Thus, we'll see low level moisture
increase over the western Great Lakes, including southern
Wisconsin, resulting in shower chances mainly for southeast
Wisconsin later Friday night into Saturday morning. This stuff
will push off to the east by Saturday afternoon in response to
the next trough approaching from the west. Northeast winds will
keep it cool near Lake Michigan.

Saturday night through Monday...Forecast confidence is medium.

The trough approaching from the west has slowed down some due to
the leading wave holding things up for a few hours. The GFS and
Canadian are very slow with this wave, keeping it showery into
Monday evening. There is some thunder potential through Sunday
night, but nothing serious. The CAPE is mostly elevated and rather
weak. Meanwhile, the ECMWF continues to be the most progressive,
clearing the rain out by sunrise Monday. The east to northeast
winds will continue to keep it cooler near the lake.

Tuesday through Thursday...Forecast confidence is medium.

High pressure re-exerts its dominance across the area. In general,
we should be dry. The GFS and the ECMWF are dry through the
period, while the Canadian is trying to bring some showers across
the south Wednesday afternoon into Thursday. We'll carry some
small rain chances, but confidence isn't very high.

AVIATION(06Z TAFS)...Mostly clear to partly cloudy today and
tonight with VFR conditions expected.

MARINE...A cold front will turn winds from light westerly to
modest nely early this morning. Brief wind gusts around 20 kts
will be possible. Modest enely winds will then prevail today and
Fri. The winds may become high enough for 4 to 5 foot waves but
too marginal at this time for an advisory.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Gehring
Today/Tonight and Aviation/Marine...Gehring
Friday THROUGH Wednesday...Davis
Hazardous weather outlook, May 17, 3:43 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
343 AM CDT Thu May 17 2018

WIZ046-047-051-052-056>060-062>072-180845-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
343 AM CDT Thu May 17 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are small chances for thunderstorms Sunday afternoon and
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-180845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
343 AM CDT Thu May 17 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Northeast to east winds will result in waves approaching small
craft advisory levels north of Port Washington this afternoon into
this evening and south of Milwaukee later tonight into Friday
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are small chances for thunderstorms Sunday afternoon and
Sunday night.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.